Lorcet, also known as Loracet, is a combination of acetaminophen and hydrocodone. On its own, acetaminophen is a mild pain reliever, but it enhances the effects of hydrocodone, which is a narcotic pain reliever.
“Lorcet overdose symptoms may occur if you take more than your prescribed dose.”
Lorcet overdose symptoms may occur if you take more than your prescribed dose, so make sure that you carefully follow the instructions given by your physician. This drug is used to treat moderate to severe pain, and the prescribed dose may differ depending on your condition.
Normal Lorcet use can cause side effects, such as nausea, blurred vision, and dry mouth. If you experience any side effects when taking your prescribed dose, talk to your physician. He or she may alter your dose or prescribe an alternative medicine.
Lorcet can cause drowsiness, so take care when driving or operating heavy machinery. You should avoid taking any other medications that contain acetaminophen to avoid accidental overdose. Combining alcohol with Lorcet can also cause problems, such as an increased risk of liver damage.
If you suffer from an existing condition, you will need to make sure your doctor is aware of it because your Lorcet dose may need to be altered accordingly. You may need a dose adjustment if you have any of the following conditions:
- Liver disease
- Kidney disease
- Low blood pressure
- Any adrenal gland disorders
- Stomach disorders
- Previous drug or alcohol addiction problems
This list is not exhaustive, so it is best to inform your doctor of any preexisting condition.
Did You Know?
Hydrocodone has been found to increase the risk of birth defects in hamsters.
If you accidentally take more than your prescribed dose of Lorcet, you should contact a physician for advice. Larger Lorcet overdoses can be dangerous and require urgent medical attention. Signs of an overdose on Lorcet include:
- Clammy skin
- Pinpoint pupils
- Laboured breathing
- Abdominal cramps
If someone you know is experiencing any of these Lorcet overdose symptoms, call for an ambulance straight away.
Did You Know?
The effectiveness of Lorcet can decrease when used for a long time.
Call our helpline on to talk to an expert if you think that you may be at risk of overdosing on Lorcet.
Anyone who has overdosed will need to go to hospital, and early intervention is important when it comes to Lorcet overdose care. Doctors may give the patient charcoal to stop absorption of any Lorcet in the digestive system or may clear the contents of the stomach by pumping it. Stomach pumping is an unpleasant procedure so is normally performed when the patient is unconscious. Naxolene and N-acetylcysteine may be administered to counteract the effects of hydrocodone and acetaminophen respectively, and any Lorcet overdose symptoms will be treated to keep the patient comfortable. A transplant may be required if the liver has been severely damaged by the overdose.
If doctors suspect that an overdose has been caused by Lorcet abuse, they may put the patient in touch with a counselor who can assess the situation and discuss appropriate Lorcet detox and withdrawal options.
A Drug Abuse Warning Network study found that in 2009, 104,490 patients who were admitted to hospitals across the nation had abused or overdosed on hydrocodone, a key ingredient of Lorcet.
Did You Know?
Hydrocodone and acetaminophen can pass into breast milk and should be avoided by women who are nursing babies.
If you are worried that you or a loved one is at risk from Lorcet overdose, call to speak to our experts. They are trained to recognize signs of Lorcet abuse and will discuss addiction treatment options and put you in contact with an appropriate treatment facility in your area.
Taking the first step in facing a drug dependency can be daunting, but overcoming it and getting your life back on track will be worth it. Long-term Lorcet abuse can cause serious health problems and make the risk of developing Lorcet overdose symptoms more likely. Take control of your dependency today. Call now for more information on treatment.